High Wind, Woods
- When
- February 4, 3:15 AM CST
- Where
- Woods forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Measured 16 north-northeast of Freedom.
High winds were recorded behind a cold front early on the morning of the 4th, with one site across northern Oklahoma reporting winds close to 60 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
High winds were recorded behind a cold front early on the morning of the 4th, with one site across northern Oklahoma reporting winds close to 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 3, 11:07 PM CST, 4 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1107 PM CST Wed Feb 3 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 232 PM CST Wed Feb 3 2021 Conditions will continue to be warm and breezy going into the evening hours tonight, with temperatures in the 60s across most of the region. Winds will likely remain strong into the evening with a strong surface pressure gradient as well as some influence from the lower level jet aloft. Starting at midnight, a cold front will begin to enter the area from the northwest, resulting in a surface wind shift to the north/northwest and intensifying winds. Overnight lows will remain above normal for Wednesday night/Thursday morning due to the strong winds, however the high temperatures for Thursday will drop back down to normal seasonable values. No precipitation is expected with this front. Zwink && .LONG TERM... (Thursday night through next Tuesday) Issued at 335 PM CST Wed Feb 3 2021 The mid-level longwave trough, currently centered over Saskatchewan (Canada) and extending across Montana to Idaho to Nevada, will move southeast towards the Great Lakes by Thursday night and shift slowly east as a strong low descends behind it. This will cause the upper trough to broaden over much of the central and eastern CONUS. Latest guidance suggests this trough becoming more flat and limiting the amount of cold air that filters in behind the cold front, which is forecast to arrive late Saturday. There is the chance that the front remains to our north (over Kansas), as suggested by the European. Therefore, temperatures have trended warmer for Sunday. The mid/upper trough parks over Canada over the next week, and arctic air is expected to enter our area by Monday night. The GFS and ECMWF show a cold front entering Oklahoma on Monday and moving slowly south and perhaps becoming stationary with a surge of colder air then pushing the front into southeastern Oklahoma on Monday afternoon. The GFS has trended much colder for next week, and there is pretty good agreement among models of very cold temperatures lasting into Wednesday of next week, and possibly through end of next week. Though the extent to which temperatures will drop remains uncertain given the model spread, the NBM probability of daytime highs at/below freezing temperatures has been rising over the past few runs. The coldest day appears to be Wednesday with the probability of daytime highs being at/below freezing on Wednesday at almost 60 percent, per the 13Z NBM. The 19Z NBM model run is higher at 65 percent. This forecast package does not yet incorporate the 19Z NBM data, but peeking at the data showed even colder high temperatures for Tuesday and Wednesday. As it stands now, lowest wind chill values are forecast Tuesday night into Wednesday morning with below zero wind chills possible over northern Oklahoma, and single digits extending into north Texas. Precipitation next week is highly uncertain, though there is a chance of wintry mix beginning Monday. Thompson && .AVIATION... (06Z TAFS) Issued at 1052 PM CST Wed Feb 3 2021 The cold front over southwestern Kansas will move southeast overnight and Thursday morning. Gusty southerly winds ahead of the front will shift to northwesterly winds as the front moves through. A strong low-level jet is observed over the area this evening with 55-60 knots on the area VAD Wind Profiles, so non- convective low-level wind shear will be an issue overnight. Some MVFR ceilings will likely move into northern Oklahoma for a few hours behind the front. Gusty northwest winds through the day but will decrease quickly in the late afternoon or early evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 52 31 55 / 0 0 0 0 Hobart OK 44 54 30 56 / 0 0 0 0 Wichita Falls TX 52 60 33 58 / 0 0 0 0 Gage OK 36 48 27 54 / 0 0 0 0 Ponca City OK 40 49 27 54 / 0 0 0 0 Durant OK 54 63 33 57 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....01 AVIATION...26
Hazardous Weather Outlook National Weather Service Norman OK 1138 AM CST Wed Feb 3 2021 OKZ004>048-050>052-TXZ083>090-041745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1138 AM CST Wed Feb 3 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
Measured 16 north-northeast of Freedom.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, February 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946136.